Nishmat's Women’s Health and HalachaIn memory of Chaya Mirel bat R' Avraham

  • Hebrew
  • English
  • Espnaol
  • Francais
Menu

Light spotting with NuvaRing

9 July, 2017

Question:

I have been on the Nuva ring for almost 6 months now. The first time I used it, I went 2.5 months without spotting. Since then every time I have tried, I have been having consistent spotting with really small amounts starting around 2 weeks from when I put it in. It's been really difficult and I am trying to figure out if there are any solutions. I've already tried the pill and spotted on that too. I tried asking my dr. and so far no success. Any advice would be greatly appreciated.


Answer:

First of all, it is important to realize that not all stains will render a woman niddah. Stains found on colored underwear and on disposable pantyliners may be disregarded. Stains found on toilet paper may be disregarded as long as 15 seconds elapsed after urinating before wiping. See our article on Stains for more detalis.

If it is difficult to manage with the staining despite the leniencies of ketamim, we advise consulting again with your doctor. While it is not uncommon to experience irregular staining from hormonal birth control, your doctor can check if there is any other cause for the staining (such as a polyp or cyst, irritated cervix,etc.). Additionally, you can speak to your doctor about trying a different method of birth control. One possibility is the combined pill with a higher dose of estrogen, which often reduces irregular staining. Another option is to use a diaphragm with spermicide. See our article on Choosing a Contraceptive Method for more details about these and other methods, and get back to us or your doctor with any further questions.

B'Hatzlacha!


This internet service does not preclude, override or replace the psak of any rabbinical authority. It is the responsibility of the questioner to inform us of any previous consultation or ruling. As even slight variation in circumstances may have Halachic consequences, views expressed concerning one case may not be applied to other, seemingly similar cases. All health and health-related information contained within Nishmat's Women's Health & Halacha Web site is intended to be general in nature and should not be used as a substitute for consulting with your health care professional. The advice is intended to offer a basis for individuals to discuss their medical condition with their health care provider but not individual advice. Although every effort is made to ensure that the material within Nishmat's Women's Health & Halacha Web site is accurate and timely, it is provided for the convenience of the Web site user but should not be considered official. Advice for actual medical practice should be obtained from a licensed health care professional.

For further questions or comments: 

The Nishmat Women's Health and Halacha Site is a public service of Nishmat, The Jeanie Schottenstein Center for Advanced Torah Study for Women. This project and others like it are made possible by contributions from people like you. If you have benefited from the service, and wish to enable us to help others, click here to donate.


Users of Internet filtering services: This site discusses sensitive subjects that some services filter without visual indication. A page that appears 100% complete might actually be missing critical Jewish-law or medical information. To ensure that you view the pages accurately, ask the filtering service to whitelist all pages under yoatzot.org.